Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 330, NWS Goodland, KS

September 24, 2005Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Sep 24, 2005, 6:12 PM CDT for Hitchcock County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2005, 6:12 PM CDT (23:12 UTC)
Expired
Sep 24, 2005, 6:45 PM CDT
In force
33 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-430 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:05 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 24, 2:05 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
105 PM MDT SAT SEP 24 2005

.DISCUSSION...A COLD FRONT ENTERED THE NORTHWEST PORTION OF THE
TRI-STATE AREA EARLY THIS MORNING AND IT CONTINUES TO MOVE VERY
SLOWLY SOUTH AND EAST. BEHIND THE FRONT...TEMPERATURES HAVE HOVERED IN
THE 70S. AHEAD OF THE COLD FRONT TEMPERATURES HAVE SOARED INTO THE
UPPER 80S/LOWER 90S EARLY THIS AFTERNOON. THE PRIMARY CONCERN FOR
TONIGHT IS PRECIPITATION CHANCES ACROSS THE NORTHERN PORTION OF THE
TRI-STATE AREA. WITH THE FRONT SLIGHTLY FURTHER SOUTH THAN
ADVERTISED BY GFS/NAM AND GOOD ISENTROPIC LIFT/MID LEVEL WAA
OVERNIGHT...INCREASED POPS INTO THE CHANCE CATEGORY ACROSS THE NORTH
CARRYING A SLIGHT CHANCE ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA WHICH MAY REMAIN SOUTH OF THE FRONT THROUGH THE OVERNIGHT HOURS.
ALSO INCLUDED A MENTION OF FOG ACROSS THE WEST/NORTHWEST LATE
TONIGHT.

SUNDAY...UPSTREAM OBSERVATIONS TODAY INDICATE WIDESPREAD STRATUS IN
POST FRONTAL UPSLOPE REGIME...MANY LOCATIONS REMAIN IN THE UPPER
40S/LOWER 50S EARLY THIS AFTERNOON. AS THE MAIN MID/UPPER TROUGH
MOVES EASTWARD TOMORROW...SURFACE HIGH PRESSURE WILL BUILD SOUTH
ACROSS THE CENTRAL HIGH PLAINS. EXPECT INCREASING UPSLOPE
COMPONENT/OVERCAST CONDITIONS...THEREFORE TRENDED HIGHS LOWER WITH
READINGS IN THE LOWER 60S WHERE CONFIDENCE IS HIGHEST AND INCLUDED A
MENTION OF FOG OVERNIGHT.

MONDAY-TUESDAY...THE SUBTROPICAL RIDGE BEGINS TO AMPLIFY ACROSS THE
CENTRAL PLAINS AS THE LOW LEVEL AIRMASS BEGINS TO SLOWLY MODIFY.
THE MAV NUMBERS APPEAR TO AGGRESSIVE...AND WILL SHOW A WARMING TREND
WITH HIGHS IN THE LOW/MID 70S ON MONDAY WARMING INTO THE LOW/MID 80S
TUESDAY. ANOTHER STRONG COLD FRONT WILL ARRIVE ON TUESDAY NIGHT. THE
PREVIOUS SHIFT CARRIED A SLIGHT CHANCE MENTION AND SEE NO REASON FOR
CHANGES AT THIS POINT..

WEDNESDAY THROUGH SATURDAY...THE START OF THE PERIOD WILL EXPERIENCE
SLIGHTLY BELOW NORMAL TEMPERATURES AND DRY CONDITIONS AS AN UPPER
LEVEL TROUGH BUILDS EASTWARD ACROSS THE GREAT LAKES AREA AND A COLD
FRONT IS DRIVEN INTO THE SOUTHERN PLAINS. SO COOL/DRY WEATHER
EXPECTED THROUGH WED/THU PERIODS. FOR FRIDAY/SATURDAY...RUN TO RUN
CONSISTENCY IS LACKING AND RELUCTANT TO ADD ANY MENTION OF
PRECIPITATION AT THIS POINT. SEASONABLE OR SLIGHTLY ABOVE NORMAL
TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE 70S/AROUND 80 AND
LOWS IN THE UPPER 40S/LOWER 50S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MCGUIRE
Hazardous weather outlook, Sep 24, 11:40 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT SEP 24 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1140 AM CDT SAT SEP 24 2005 /1040 AM MDT SAT SEP 24 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST
NEBRASKA AND EXTREME NORTHWEST KANSAS THIS EVENING...NORTH OF
HIGHWAY 36. A COLD FRONT WILL SLOWLY MOVE ACROSS THE TRI STATE AREA
THIS AFTERNOON...AND BE LOCATED NEAR A MCCOOK TO TRIBUNE LINE EARLY
THIS EVENING. WARM AIR WILL BE LIFTED OVER THE FRONT BY A DEVELOPING
LOW LEVEL JET...WITH ELEVATED THUNDERSTORMS POSSIBLE. THE MAIN
SEVERE THREAT FROM ANY THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST TO OCCUR
TUESDAY NIGHT ACROSS THE TRI STATE AREA. AT THIS TIME THE MAIN THREAT
WILL BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTH OF HIGHWAY 36.

FS/JDK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 6:51 PM CDTSevere Thunderstorm WarningGLDHitchcock39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.